Alert archive / New Mexico / Wind Advisories in 2019

Wind Advisory 37, NWS Albuquerque, NM

June 9, 2019

NWS Albuquerque, NM issued this wind advisory at Jun 9, 2019, 3:27 AM MDT. It took effect at Jun 9, 2019, 7:00 PM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2019, 3:27 AM MDT (09:27 UTC)
In effect from
Jun 9, 2019, 7:00 PM MDT
Expired
Jun 10, 2019, 5:00 AM MDT
In force
10 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

901 
WWUS75 KABQ 090927
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
327 AM MDT Sun Jun 9 2019

...STRONG BACKDOOR COLD FRONT MOVING SOUTH AND WEST TODAY...

.A potent back door cold front will race south and west across 
the area today. The strongest winds, gusts in the 40-50 mph range,
associated with this late season cold front will be found near 
the New Mexico and Texas state line during the morning, and then 
in the vicinity of gaps along the central mountain chain tonight. 

NMZ518-519-525-091800-
/O.NEW.KABQ.WI.Y.0037.190610T0100Z-190610T1100Z/
Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Upper Tularosa Valley-
327 AM MDT Sun Jun 9 2019

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MDT
MONDAY...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from 7 PM this evening to 5 AM MDT
Monday. 

* LOCATION...Albuquerque Metro Area, especially below canyons like
  Tijeras Canyon, the Santa Fe Metro, and Upper Tularosa Valley to
  include the U.S. 70/380 corridor west of Capitan to Carrizozo.

* WINDS...East winds increasing 25 to 40 mph with gusts around 50
  mph.

* TIMING...East winds developing late this afternoon, rapidly 
  increasing after 7-8 PM MDT and persisting through daybreak 
  Monday before diminishing. 

* VISIBILITY...Localized areas of blowing dust may suddenly reduce
  visibilities. 

* LOCAL IMPACTS...Potentially dangerous cross winds for drivers of
  vans, campers, trailers, and other high profile vehicles,
  especially on north to south oriented highways. Trash cans,
  outdoor furniture and other loose or lightweight outdoor 
  objects could become airborne if not properly secured. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ530-531-091800-
/O.CON.KABQ.WI.Y.0036.000000T0000Z-190609T1800Z/
Union County-Harding County-
327 AM MDT Sun Jun 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* LOCATION...Union and Harding counties.

* WINDS...North to northeast 25 to 40 mph with gusts of 45 to 50 
  mph. 

* TIMING...Winds will peak in strength this morning before
  gradually diminishing after mid to late morning. 

* VISIBILITY...Localized areas of blowing dust may suddenly reduce
  visibilities.

* LOCAL IMPACTS...Potentially dangerous cross winds for drivers of
  vans, campers, trailers, and other high profile vehicles,
  especially on west to east oriented highways. This would include
  U.S. Highways 64, 87 and 56 around Clayton. Trash cans, outdoor
  furniture and other loose or lightweight outdoor objects could 
  become airborne if not properly secured. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ534>536-091800-
/O.CON.KABQ.WI.Y.0036.190609T1200Z-190609T2100Z/
Quay County-Curry County-Roosevelt County-
327 AM MDT Sun Jun 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM
MDT THIS AFTERNOON...

* LOCATION...Quay, Curry and Roosevelt counties.

* WINDS...North to Northeast 25 to 40 mph with gusts of 45 to 50 
  mph. 

* TIMING...Winds will increase early this morning through mid 
  afternoon. 

* VISIBILITY...Localized areas of blowing dust may suddenly 
  reduce visibilities.

* LOCAL IMPACTS...Potentially dangerous cross winds for drivers of
  vans, campers, trailers, and other high profile vehicles,
  especially on west to east oriented highways. This would
  Interstate 40 and U.S. 54/60 near Melrose and Clovis. Trash
  cans, outdoor furniture and other loose or lightweight outdoor 
  objects could become airborne if not properly secured. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
3 follow-up statements
968 
WWUS75 KABQ 091737
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1137 AM MDT Sun Jun 9 2019

...STRONG BACKDOOR COLD FRONT MOVING SOUTH AND WEST TODAY...

.A potent back door cold front will race south and west across
the area today. The strongest winds, gusts in the 40-50 mph
range, associated with this late season cold front will be found
near the New Mexico and Texas state line during the morning, and
then in the vicinity of gaps along the central mountain chain
tonight.

NMZ530-531-091845-
/O.EXP.KABQ.WI.Y.0036.000000T0000Z-190609T1800Z/
Union County-Harding County-
1137 AM MDT Sun Jun 9 2019

...WIND ADVISORY WILL EXPIRE AT NOON MDT TODAY...

Windy conditions will persist through the afternoon, but wind
speeds will remain below Wind Advisory thresholds. 

$$

NMZ518-519-525-092100-
/O.CON.KABQ.WI.Y.0037.190610T0100Z-190610T1100Z/
Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Upper Tularosa Valley-
1137 AM MDT Sun Jun 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM
MDT MONDAY...

* LOCATION...Albuquerque Metro Area, especially below canyons 
  like Tijeras Canyon, the Santa Fe Metro, and Upper Tularosa 
  Valley to include the U.S. 70/380 corridor west of Capitan to 
  Carrizozo. 

* WINDS...East winds increasing 25 to 40 mph with gusts around 
  50 mph. 

* TIMING...East winds developing late this afternoon, rapidly 
  increasing after 7-8 PM MDT and persisting through daybreak 
  Monday before diminishing. 

* VISIBILITY...Localized areas of blowing dust may suddenly 
  reduce visibilities. 

* LOCAL IMPACTS...Potentially dangerous cross winds for drivers 
  of vans, campers, trailers, and other high profile vehicles, 
  especially on north to south oriented highways. Trash cans, 
  outdoor furniture and other loose or lightweight outdoor 
  objects could become airborne if not properly secured. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ534>536-092100-
/O.CON.KABQ.WI.Y.0036.000000T0000Z-190609T2100Z/
Quay County-Curry County-Roosevelt County-
1137 AM MDT Sun Jun 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* LOCATION...Quay, Curry and Roosevelt counties.

* WINDS...North to Northeast 25 to 40 mph with gusts of 45 to 50 
  mph. 

* TIMING...Winds will persist through mid afternoon. 

* VISIBILITY...Localized areas of blowing dust may suddenly 
  reduce visibilities. 

* LOCAL IMPACTS...Potentially dangerous cross winds for drivers 
  of vans, campers, trailers, and other high profile vehicles, 
  especially on west to east oriented highways. This would 
  Interstate 40 and U.S. 54/60 near Melrose and Clovis. Trash 
  cans, outdoor furniture and other loose or lightweight outdoor 
  objects could become airborne if not properly secured. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
502 
WWUS75 KABQ 092104
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
304 PM MDT Sun Jun 9 2019

...STRONG BACKDOOR COLD FRONT MOVING SOUTH AND WEST THIS EVENING
AND OVERNIGHT...

.A potent back door cold front will continue racing south and 
west across the area today. The strongest winds, gusts in the 
40-50 mph range, associated with this late season cold front will 
be found in the vicinity of gaps and canyons along the central 
mountain chain tonight.

NMZ534>536-092215-
/O.EXP.KABQ.WI.Y.0036.000000T0000Z-190609T2100Z/
Quay County-Curry County-Roosevelt County-
304 PM MDT Sun Jun 9 2019

...WIND ADVISORY HAS EXPIRED...

Windy conditions will persist through the late afternoon hours,
but will be below advisory threshold.

$$

NMZ518-519-525-101100-
/O.CON.KABQ.WI.Y.0037.190610T0100Z-190610T1100Z/
Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Upper Tularosa Valley-
304 PM MDT Sun Jun 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM
MDT MONDAY...

* LOCATION...Albuquerque Metro Area, especially below canyons 
  like Tijeras Canyon, the Santa Fe Metro, and Upper Tularosa 
  Valley to include the U.S. 70/380 corridor west of Capitan to 
  Carrizozo. 

* WINDS...East winds increasing 25 to 40 mph with gusts around 
  50 mph. 

* TIMING...East winds developing late this afternoon, rapidly
  increasing significantly after 7-8 PM MDT and persisting 
  through daybreak Monday before diminishing. 

* VISIBILITY...Localized areas of blowing dust may suddenly 
  reduce visibilities. 

* LOCAL IMPACTS...Potentially dangerous cross winds for drivers 
  of vans, campers, trailers, and other high profile vehicles, 
  especially on north to south oriented highways. Trash cans, 
  outdoor furniture and other loose or lightweight outdoor 
  objects could become airborne if not properly secured. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
731 
WWUS75 KABQ 101053
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
453 AM MDT Mon Jun 10 2019

NMZ518-519-525-101200-
/O.EXP.KABQ.WI.Y.0037.000000T0000Z-190610T1100Z/
Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Upper Tularosa Valley-
453 AM MDT Mon Jun 10 2019

...WIND ADVISORY WILL EXPIRE AT 5 AM MDT EARLY THIS MORNING...

Wind speeds will gradually weaken through the morning, so the Wind
Advisory will be allowed to expire.

$$

44

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jun 9, 2:42 AM MDT, 45 minutes earlier.

Area forecast discussion, Jun 9, 2:42 AM MDT, 45 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
242 AM MDT Sun Jun 9 2019

.SYNOPSIS...
A potent cold front moving through eastern New Mexico today will
bring much cooler temperatures and strong northeast winds. This
front will move west into the Rio Grande Valley tonight with strong
east winds below canyons, especially from near Placitas south to
Albuquerque, Isleta, and Carrizozo. Temperatures will remain cool
behind the front on Monday with many areas holding in the 60s and
70s. Showers and storms are expected over the southern half of the
state with locally heavy rainfall possible Monday and Monday night.
Temperatures will warm up Tuesday through Thursday as high pressure
builds over northern Mexico. The chance for afternoon showers and
storms will continue each day over central and eastern New Mexico
through Thursday.

&&

.DISCUSSION...
A potent cold front is racing south through eastern NM early this
morning with low clouds in its wake. 00Z model guidance trended much
stronger with Wind Advisory conditions along the TX state line thru
late morning. Temperatures behind the front will be 20 degrees colder
today over eastern NM with breezy northeast winds thru the afternoon.
The cold front will shift west into the RGV this evening and bring
gap winds to areas from Santa Fe south to ABQ and Carrizozo. The
strongest winds will develop on the east side of ABQ where a Wind
Advisory has been issued for tonight. A few areas immediately below
Tijeras Canyon may hit a couple hours of high wind speeds. This front
will usher in cooler temperatures into central NM for Monday.

A ridge of high pressure will then build over northern Mexico Monday
while a vort max ejects northeast over the ridge through southern
NM. The combination of surface convergence along the back door front
with deeper moisture and stronger winds aloft will aid shower and
storm development Monday and Monday night across southern NM. PoPs
continue trending up in the area from Catron to Socorro, Lincoln,
and Chaves counties. WPC QPF values indicate potential for locally
heavy rainfall as PW values rise to near 1" in this area. A couple
wet/dry showers and storms are possible farther north, especially if
convective outflows from the south can propagate up the RGV.

Drier northwest flow arrives Tuesday over the Four Corners region as
the upper high builds westward into the Baja region. This will force
the best chance for showers and storms into northeastern NM. Another
back door front is indicated by guidance over eastern NM Wednesday
which will replenish low level moisture for more storms across the
plains through Thursday. Temperatures will trend closer to normal in
this pattern Tuesday through Thursday.

Guyer

&&

.FIRE WEATHER...
An unseasonably cool air mass moved into far northeast New Mexico
shortly after midnight. The leading edge of this cooler air will
continue to steadily advance south and west through the remainder of
the day eventually spilling westward into the Rio Grande Valley late
afternoon or early evening. The strongest 20-foot winds, gusts in
the 40-50 mph range, associated with this late season cold front will
be found near the NM/TX line during the morning, and then in the
vicinity of gaps along the central mountain chain tonight.  Cooling
will be pronounced in the east today, resulting in significantly
higher MinRH values. A few showers may develop along the east slopes
of the Sangre de Cristos this afternoon.

Maximum temperatures on Monday will average 10 to 20 degrees below
seasonal average with MinRH values unseasonably high for central and
/western areas. Fair to locally poor ventilation can be expected for
central/southern areas generally south of I-40 and east of the
Continental Divide where there will be increased chances for wetting
rainfall.  Temperatures will rebound Tuesday before another backdoor
cold front ushers in cooler air to central/eastern areas for
Wednesday. Latest indications suggest the best opportunity for
showers and thunderstorms away from the eastern plains will be
Thursday.  KJ

&&

.AVIATION...
06Z TAF CYCLE
A strong cold front nearing the northeast corner of New Mexico will
plow southward during the pre-dawn hours. Northerly winds gusting
between 35-45kts will be common across the far eastern plains, which
may result in localized blowing dust particularly in east- central
areas. Very localized stronger gusts near 50kts will be possible
immediately behind the front, which is expected to reach KTCC 2-3am
MDT, KCVN by 5am and KROW 8-9am. The strongest winds will last for 4
to 7 hours once the front passes and for areas near the NM/TX line.
The cooler air mass will build westward during the day and begin
spilling into the Rio Grande Valley 3-5pm MDT. A period of very
strong east canyon winds will impact ABQ area terminals as well as
KSAF. Sustained winds around 35kt with gusts to 45kt or even 50kt
between 01Z and 06Z. An AWW will be issued for KABQ later Sunday.
Aside from wind impacts, the incoming front will not generate a lot
of shower activity with just a few -SHRA/TSRA along the east slopes
of the Sangre de Cristos. Patchy low clouds should develop late
across parts of the east. KJ

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  84  53  83  53 /   0   0  10  10
Dulce...........................  79  42  75  41 /   0   5  20  20
Cuba............................  80  48  71  48 /   0   0  10  20
Gallup..........................  83  48  81  48 /   0   0  20  20
El Morro........................  82  47  73  47 /   0   0  40  30
Grants..........................  84  50  73  48 /   0   0  30  30
Quemado.........................  84  53  75  49 /   0   0  50  30
Glenwood........................  92  60  81  56 /   0   5  40  20
Chama...........................  73  40  68  41 /   0   5  20  20
Los Alamos......................  78  49  67  50 /   0   5  10  20
Pecos...........................  72  46  63  48 /  10  10  10  20
Cerro/Questa....................  71  42  66  43 /   5  10  20  20
Red River.......................  64  35  58  38 /  20  20  30  20
Angel Fire......................  65  33  62  36 /  20  20  20  20
Taos............................  79  43  71  42 /   0  10  10  20
Mora............................  67  39  64  43 /  20  20  10  10
Espanola........................  84  51  74  51 /   0   5  10  20
Santa Fe........................  78  49  66  51 /   0   5  10  20
Santa Fe Airport................  82  49  71  49 /   0   5  10  20
Albuquerque Foothills...........  86  54  74  55 /   0   5  10  20
Albuquerque Heights.............  87  56  76  56 /   0   0  10  20
Albuquerque Valley..............  88  57  77  57 /   0   0  10  20
Albuquerque West Mesa...........  87  56  78  56 /   0   0  10  20
Los Lunas.......................  88  55  77  55 /   0   5  10  20
Rio Rancho......................  87  55  77  55 /   0   0  10  20
Socorro.........................  93  57  76  55 /   0   5  20  30
Sandia Park/Cedar Crest.........  77  49  65  51 /   0  10  10  20
Tijeras.........................  81  50  69  51 /   0   5  10  20
Moriarty/Estancia...............  78  44  67  46 /   5  10  10  10
Clines Corners..................  70  44  62  48 /  10  10  10  10
Gran Quivira....................  79  47  65  48 /   5  10  20  20
Carrizozo.......................  87  53  68  51 /   0  10  40  20
Ruidoso.........................  74  45  59  46 /   5  20  60  30
Capulin.........................  59  38  65  46 /  20  10  10  10
Raton...........................  63  41  69  43 /  10  10  10  10
Springer........................  68  42  69  44 /  10  10  10  10
Las Vegas.......................  68  41  63  45 /  10  10  10  10
Clayton.........................  67  44  70  50 /  20   5   5   5
Roy.............................  68  44  66  46 /   5  10   5   5
Conchas.........................  76  50  73  52 /   5   5   5   5
Santa Rosa......................  76  49  69  51 /   5  10  10   5
Tucumcari.......................  74  50  74  53 /   5   5   5   5
Clovis..........................  73  49  69  50 /   5   5  20  10
Portales........................  75  50  70  51 /   5   5  20  20
Fort Sumner.....................  78  51  71  51 /   5   5  20  10
Roswell.........................  83  58  71  53 /   5  10  40  20
Picacho.........................  80  51  63  50 /   5  20  50  20
Elk.............................  78  49  59  48 /   5  20  60  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 6 AM this morning to 3 PM MDT this afternoon for
the following zones... NMZ534>536.

Wind Advisory until noon MDT today for the following zones...
NMZ530-531.

Wind Advisory from 7 PM this evening to 5 AM MDT Monday for the
following zones... NMZ518-519-525.

&&
Hazardous weather outlook, Jun 8, 3:35 AM MDT, 23 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
335 AM MDT Sat Jun 8 2019

NMZ501>540-091100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
335 AM MDT Sat Jun 8 2019

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A potent cold front will move through the central mountain chain
Sunday night and bring strong canyon winds to the Rio Grande Valley.
East winds of 30 to 40 mph with gusts up to 55 mph are possible in
the area from Placitas to the east side of Albuquerque southward to
Isleta Pueblo and Abo Pass.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Guyer

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:18 PM MDTWind AdvisoryABQ19 hr

Nearby

Wind Advisories in New Mexico, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.